Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 3, 2016, 10:09 PM CDT for Campbell County, McPherson County, South Dakota. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2016, 10:09 PM CDT (03:09 UTC)
- Expired
- Aug 3, 2016, 11:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 96 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 10:44 PM CDT | TSTM WND GST 55 | 10 Sw Long Lake, SD | EUREKA RWIS. |
| Aug 3, 10:46 PM CDT | TSTM WND DMG | 8 Nw Long Lake, SD | ESTIMATED WIND SPEEDS OF 60-70 MPH WITH DOWNED TREES. RADAR ESTIMATED TIME. |
| Aug 3, 11:14 PM CDT | TSTM WND DMG | 7 W Long Lake, SD | ESTIMATED GUSTS OF 60+ MPH WITH A LARGE TREE KNOCKED DOWN. RADAR ESTIMATED TIME. |
| Aug 3, 11:15 PM CDT | TSTM WND DMG | 7 W Long Lake, SD | ESTIMATED GUSTS OF 60+ MPH WITH A LARGE TREE KNOCKED DOWN. RADAR ESTIMATED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2302 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 19.5
The text
As transmitted.
294
WUUS53 KABR 040309
SVRABR
SDC021-089-040415-
/O.NEW.KABR.SV.W.0183.160804T0309Z-160804T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1009 PM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
NORTHEASTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 1115 PM CDT
* AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARTAS...OR
11 MILES NORTHWEST OF EUREKA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GREENWAY AROUND 1020 PM CDT.
EUREKA AROUND 1030 PM CDT.
NEW TOWN CORNER AROUND 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 9919 4561 9936 4578 9995 4594 9988
TIME...MOT...LOC 0309Z 284DEG 24KT 4585 9982
HAIL...1.00IN
WIND...60MPH
$$
WISE3 follow-up statements
037
WWUS53 KABR 040338
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1038 PM CDT WED AUG 3 2016
SDC021-040347-
/O.CAN.KABR.SV.W.0183.000000T0000Z-160804T0415Z/
CAMPBELL SD-
1038 PM CDT WED AUG 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMPBELL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL SOUTH DAKOTA.
LAT...LON 4594 9919 4561 9936 4570 9966 4594 9965
TIME...MOT...LOC 0337Z 284DEG 24KT 4580 9956
$$
SDC089-040415-
/O.CON.KABR.SV.W.0183.000000T0000Z-160804T0415Z/
MCPHERSON SD-
1038 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN MCPHERSON COUNTY...
AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EUREKA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NEW TOWN CORNER AROUND 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 9919 4561 9936 4570 9966 4594 9965
TIME...MOT...LOC 0337Z 284DEG 24KT 4580 9956
HAIL...1.00IN
WIND...60MPH
$$
WISE027
WWUS53 KABR 040341
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1041 PM CDT WED AUG 3 2016
SDC089-040415-
/O.CON.KABR.SV.W.0183.000000T0000Z-160804T0415Z/
MCPHERSON SD-
1041 PM CDT WED AUG 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN MCPHERSON COUNTY...
AT 1041 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EUREKA...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
NEW TOWN CORNER AROUND 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4594 9919 4561 9936 4570 9966 4594 9965
TIME...MOT...LOC 0341Z 284DEG 24KT 4579 9952
HAIL...1.00IN
WIND...70MPH
$$
WISE748
WWUS53 KABR 040406
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1106 PM CDT WED AUG 3 2016
SDC089-040416-
/O.EXP.KABR.SV.W.0183.000000T0000Z-160804T0415Z/
MCPHERSON SD-
1106 PM CDT WED AUG 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY WILL
EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTH CENTRAL SOUTH DAKOTA.
LAT...LON 4594 9919 4561 9936 4570 9966 4594 9965
TIME...MOT...LOC 0358Z 284DEG 24KT 4579 9952
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:37 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 3, 6:37 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 637 PM CDT WED AUG 3 2016 .UPDATE... Issued at 633 PM CDT WED AUG 3 2016 Storms are having a difficult time initiating and holding together this evening. That said, the environment remains very favorable for development and intensification, especially as the cold front progresses east. Radar trends show a line of storms in western SD heading for south central SD in an hour or two if they can maintain themselves. Adjusted pops based on latest guidance and radar trends. Otherwise the forecast remains on track. && .SHORT TERM...(This Evening through Friday Night) Issued at 344 PM CDT WED AUG 3 2016 Watching progression of cold front this afternoon as it moves east across the western Dakotas. Plenty of moisture and instability ahead of the front and also noting the approach of a potent upper level trough. Stage is set for development of strong to severe thunderstorms over the next couple hours across the central Dakotas, with activity moving east into the evening hours. On Thursday, much drier air will be moving in behind the departing cold front. Dewpoints will drop back into the 50s with high temperatures cooling down into the low to mid 80s. Breezy northwest winds can also be expected. High pressure settles into the region Thursday night and remains in control through the day Friday. This will bring lighter winds and dry conditions. Low temperatures early Friday morning are forecast to bottom out in the low to mid 50s for most areas. .LONG TERM...(Saturday through Wednesday) Issued at 344 PM CDT WED AUG 3 2016 Surface high pressure will be in place over the region at the start of the long term period, as the area is between a couple long wave troughs (over eastern Canada and the Pacific Northwest). Between those troughs, an upper ridge will stretch from the Northern Plains to the lee of the Canadian Rockies. That ridge will remain in place through the weekend and possibly into Monday, as the upper trough in the Pacific Northwest remains nearly stationary. That should lead to a generally dry weekend as the surface high departs to the east. There are a few indications of a weak wave sliding across the area on Sunday, but the potential doesn't appear to be strong enough to include any slight chance PoPs at this time (especially with better moisture to the south of the area). For the first half of next week, the upper trough will slowly shift east into the Northern Rockies and eventually the Northern Plains by mid to late week. Therefore, would expect some scattered thunderstorm potential (slight/chance PoPs) as weak waves eject out ahead of the trough and through the area. Finally for temperatures, expect highs to be at or slightly below normal for the weekend before warmer air begins to move over the area early next week out in front of the upper trough. That will trend highs up into the upper 80s and lower 90s by the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 633 PM CDT WED AUG 3 2016 VFR conditions are expected through the period except in or near stronger thunderstorms. A cold front will sweep through the region tonight bringing the chance for strong to severe storms. At this time, KPIR appears to be in line for TS by about 2z. Timing and areal extent of other storm development is still questionable. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Wise SHORT TERM...TMT LONG TERM...SRF AVIATION...Wise
Hazardous weather outlook, Aug 3, 9:56 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 956 AM CDT WED AUG 3 2016 MNZ039-046-SDZ005>008-010-011-017>023-041200- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 956 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SLIDE ACROSS THE REGION EARLY THIS EVENING THROUGH THE OVERNIGHT HOURS. THIS COLD FRONT WILL BRING THE POTENTIAL FOR SEVERE STORMS FOR MOST LOCATIONS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY 8 PM CDT FOR COUNTIES ALONG AND EAST OF THE JAMES RIVER. SDZ003-004-009-015-016-033>037-045-048-051-041200- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 956 AM CDT WED AUG 3 2016 /856 AM MDT WED AUG 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SLIDE ACROSS THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. THIS COLD FRONT WILL BRING THE POTENTIAL FOR SEVERE STORMS FOR MOST LOCATIONS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. VERY WARM TEMPERATURES TODAY WILL COMBINE WITH LOW HUMIDITY AND GUSTY SOUTHERLY WINDS TO PRODUCE HIGH TO VERY HIGH FIRE DANGER WITH WEST RIVER COUNTIES. IN ADDITION...HEAT INDICES WILL RISE INTO THE UPPER 90S AND LOWER 100S THIS AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO THE INCREASED POTENTIAL FOR HEAT RELATED ILLNESSES. IF OUTSIDE THIS AFTERNOON...MAKE SURE TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY 5 PM CDT FOR COUNTIES WEST OF THE JAMES RIVER. SRF
In the hours before
Local storm report, Aug 3, 9:04 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
904 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 4 NW OKATON 43.92N 100.94W
08/03/2016 E60 MPH JONES SD PUBLIC
NO APPARENT DAMAGE NOTICED AT TIME OF CALL.
&&
RVLocal storm report, Aug 3, 9:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 10 SW CHANTLER CREEK RE 44.39N 100.77W
08/03/2016 M70 MPH STANLEY SD MESONET
HAYES RWIS.
&&
RVSpecial weather statement, Aug 3, 9:34 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
934 PM CDT WED AUG 3 2016
SDZ034>037-048-051-040330-
SULLY SD-LYMAN SD-BUFFALO SD-HAND SD-HYDE SD-HUGHES SD-
934 PM CDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLY...EASTERN
HUGHES...BUFFALO...EASTERN LYMAN...SOUTHERN HYDE AND SOUTHERN HAND
COUNTIES UNTIL 1030 PM CDT...
AT 934 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF LOWER BRULE...MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLER...LOWER BRULE...HIGHMORE...FORT THOMPSON...LYMAN...OACOMA...
ST.
LAWRENCE...RELIANCE...HARROLD...SHELBY...IONA...REE HEIGHTS...MILLER DALE
COLONY...STEPHAN...VAYLAND...PLEASANT VALLEY COUNTRY CHURCH...HOLABIRD...
SUNSHINE BIBLE ACADEMY...ROSEHILL DAM AND TAILRACE REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL SOUTH DAKOTA.
LAT...LON 4374 9962 4377 9966 4373 9967 4372 9973
4375 9975 4374 9976 4371 9975 4370 9983
4455 9985 4455 9875 4420 9870 4419 9893
4394 9893 4393 9936 4386 9931 4367 9947
4365 9936 4350 9929 4350 9962
TIME...MOT...LOC 0234Z 265DEG 33KT 4404 9974
WISELocal storm report, Aug 3, 9:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
936 PM CDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST PIERRE 44.37N 100.33W
08/03/2016 M58 MPH HUGHES SD MESONET
PIERRE MESONET.
&&
RVSpecial weather statement, Aug 3, 9:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 956 PM CDT WED AUG 3 2016 SDZ004-040345- CAMPBELL SD- 956 PM CDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMPBELL COUNTY UNTIL 1045 PM CDT... AT 956 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HERREID...OR 18 MILES WEST OF EUREKA...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HERREID AND ARTAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL SOUTH DAKOTA. LAT...LON 4594 9972 4574 9977 4576 10008 4594 10004 TIME...MOT...LOC 0256Z 276DEG 14KT 4585 9998 WISE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:10 PM CDT | Severe Thunderstorm Warning | ABR | Jones, Stanley | 50 min |
| Aug 3, 8:23 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 37 min |
| Aug 3, 8:31 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 29 min |
| Aug 3, 8:59 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Jones, Lyman, Stanley | 46 min |
| Aug 3, 9:34 PM CDT | Special Weather Statement | ABR | Buffalo, Hand, Hyde | 56 min |
| Aug 3, 9:56 PM CDT | Special Weather Statement | ABR | Campbell | 49 min |
| Aug 3, 10:12 PM CDT | Tornado Warning | ABR | McPherson | 19 min |
| Aug 3, 10:35 PM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 40 min |
| Aug 3, 10:57 PM CDT | Special Weather Statement | ABR | Spink | 48 min |
| Aug 3, 11:16 PM CDT | Severe Thunderstorm Warning | ABR | Brown, McPherson | 44 min |
| Aug 3, 11:58 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 32 min |
| Aug 4, 1:04 AM CDT | Severe Thunderstorm Warning | ABR | Jones | 41 min |
| Aug 4, 2:12 AM CDT | Special Weather Statement | ABR | Buffalo | 48 min |
| Aug 4, 2:38 AM CDT | Special Weather Statement | ABR | Buffalo | 52 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.